Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 14, 2019, 2:09 PM EST. It took effect at Feb 15, 2019, 5:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 2:09 PM EST (19:09 UTC)
- In effect from
- Feb 15, 2019, 5:00 AM EST
- Expired
- Feb 15, 2019, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
873 WHUS73 KDTX 141909 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 209 PM EST Thu Feb 14 2019 ...West southwest gales on Friday... .A strengthening low pressure system will track quickly into the northern Great Lakes tonight. This system will bring a period of strong westerly winds as it continues east through Ontario into Quebec on Friday. A Gale Warning has been issued as gale force wind gusts are expected from early Friday morning on into the afternoon. The strongest wind gusts around 40 knots will occur particularly over northern portions of the lake where wind will veer to northwest and maintain gale conditions through the evening. These conditions will then gradually ease overnight Friday night. More favorable marine conditions will then arrive this weekend as broad surface high pressure builds into the region. LHZ361-362-160300- /O.UPG.KDTX.GL.A.0009.190215T1200Z-190216T0300Z/ /O.NEW.KDTX.GL.W.0013.190215T1000Z-190216T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 209 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM EST FRIDAY... The National Weather Service in Detroit/Pontiac has issued a Gale Warning which is in effect from 5 AM to 10 PM EST Friday. * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 34 knots from the west with gusts up to 43 knots. The largest expected significant waves will be 12 feet with a potential maximum wave height of 17 feet. * TIMING: The maximum winds are expected around 9 AM EST Friday with the largest waves expected around 11 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ363-462-160300- /O.UPG.KDTX.GL.A.0009.190215T1200Z-190216T0300Z/ /O.NEW.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- 209 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... The National Weather Service in Detroit/Pontiac has issued a Gale Warning which is in effect from 5 AM to 4 PM EST Friday. * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 31 knots from the west with gusts up to 39 knots. The largest expected significant waves will be 9 feet with a potential maximum wave height of 13 feet. * TIMING: The maximum winds are expected around 8 AM EST Friday with the largest waves expected around 11 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ421-441-160300- /O.UPG.KDTX.GL.A.0009.190215T1200Z-190216T0300Z/ /O.NEW.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 209 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... The National Weather Service in Detroit/Pontiac has issued a Gale Warning which is in effect from 5 AM to 4 PM EST Friday. * WIND: During the Gale Warning, expect sustained winds up to 30 knots from the west with gusts up to 38 knots. * TIMING: The maximum winds are expected around 8 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ463-464-152100- /O.NEW.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 209 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... The National Weather Service in Detroit/Pontiac has issued a Gale Warning which is in effect from 5 AM to 4 PM EST Friday. * WIND: During the Gale Warning, expect sustained winds up to 28 knots from the west with gusts up to 38 knots. * TIMING: The maximum winds are expected around 8 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ422-442-443-152100- /O.NEW.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 209 PM EST Thu Feb 14 2019 ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... The National Weather Service in Detroit/Pontiac has issued a Gale Warning which is in effect from 5 AM to 4 PM EST Friday. * WIND: During the Gale Warning, expect sustained winds up to 27 knots from the west with gusts up to 37 knots. * TIMING: The maximum winds are expected around 8 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ JVC
4 follow-up statements
149 WHUS73 KDTX 142104 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 404 PM EST Thu Feb 14 2019 ...Gales on Friday... .A strengthening low pressure system will track quickly into the northern Great Lakes tonight. This system will bring a period of strong westerly winds as it continues east through Ontario into Quebec on Friday. A Gale Warning has been issued as gale force wind gusts are expected from early Friday morning on into the afternoon. The strongest wind gusts around 40 knots will occur particularly over northern portions of the lake where wind will veer to northwest and maintain gale conditions through the evening. These conditions will then gradually ease overnight Friday night. More favorable marine conditions will then arrive this weekend as broad surface high pressure builds into the region. LHZ361-362-150915- /O.CON.KDTX.GL.W.0013.190215T1000Z-190216T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 404 PM EST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM EST FRIDAY... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 34 knots from the west with gusts up to 43 knots. The largest expected significant waves will be 12 feet with a potential maximum wave height of 17 feet. * TIMING: The maximum winds are expected around 9 AM EST Friday with the largest waves expected around 11 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ363-462>464-150915- /O.CON.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 404 PM EST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 31 knots from the west with gusts up to 39 knots. The largest expected significant waves will be 9 feet with a potential maximum wave height of 13 feet. * TIMING: The maximum winds are expected around 8 AM EST Friday with the largest waves expected around 11 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ421-422-441>443-150915- /O.CON.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 404 PM EST Thu Feb 14 2019 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 30 knots from the west with gusts up to 38 knots. The largest expected significant waves will be 5 feet with a potential maximum wave height of 7 feet. * TIMING: The maximum winds are expected around 8 AM EST Friday with the largest waves expected around 9 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ SC
981 WHUS73 KDTX 150853 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 353 AM EST Fri Feb 15 2019 ...Westerly Gales Today... .Strong low pressure exiting northern Lake Huron early this morning. High confidence in westerly gales over the open waters of Lake Huron through the day, as sufficiently cold low level airmass advects into the Central Great Lakes, leading to freezing spray as well. Peak winds around 40 knots expected over the northern third of Lake Huron. Winds will slowly drop off tonight but especially on Saturday as high pressure arrives and slides through. Moderate easterly winds then look to develop on Sunday as low pressure tracks along the Ohio Valley river, with winds flipping around to the northwest behind this low for early next week. LHZ361-362-152100- /O.CON.KDTX.GL.W.0013.190215T1000Z-190216T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 353 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 34 knots from the west with gusts up to 42 knots. The largest expected significant waves will be 12 feet with a potential maximum wave height of 17 feet. * TIMING: The maximum winds are expected around 8 AM EST Friday with the largest waves expected around 11 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ363-462>464-152100- /O.CON.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 353 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 33 knots from the west with gusts up to 40 knots. The largest expected significant waves will be 8 feet with a potential maximum wave height of 11 feet. * TIMING: The maximum winds are expected around 1 PM EST Friday with the largest waves expected around 11 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LHZ421-422-441>443-152100- /O.CON.KDTX.GL.W.0013.190215T1000Z-190215T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 353 AM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 31 knots from the west with gusts up to 39 knots. The largest expected significant waves will be 5 feet with a potential maximum wave height of 7 feet. * TIMING: The maximum winds are expected around 1 PM EST Friday with the largest waves expected around 9 AM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ CB
218 WHUS73 KDTX 152048 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 348 PM EST Fri Feb 15 2019 ...WESTERLY GALES CONTINUE ACROSS NORTHERN LAKE HURON INTO THIS EVENING... .Northwest gales will continue over northern portions of Lake Huron as a frontal boundary drops south through the area in the wake of exiting low pressure. A Gale Warning will remain in effect until 10 PM this evening. Further south, westerly winds will steadily ease into the evening and Gale Warnings over southerns parts of the lake will be allowed to expire. Winds will then drop off overnight and especially on Saturday as high pressure arrives and builds through the region. Moderate easterly winds then look to develop on Sunday as low pressure tracks along the Ohio Valley river. Winds flipping around to the northwest behind this low for early next week. LHZ363-462>464-152200- /O.EXP.KDTX.GL.W.0013.000000T0000Z-190215T2100Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 348 PM EST Fri Feb 15 2019 ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... $$ LHZ421-422-441>443-152200- /O.EXP.KDTX.GL.W.0013.000000T0000Z-190215T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 348 PM EST Fri Feb 15 2019 ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... $$ LHZ361-362-160300- /O.CON.KDTX.GL.W.0013.000000T0000Z-190216T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 348 PM EST Fri Feb 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: During the Gale Warning, expect sustained winds up to 34 knots from the west with gusts up to 43 knots. The largest expected significant waves will be 13 feet with a potential maximum wave height of 19 feet. * TIMING: The maximum winds are expected around 3 PM EST Friday with the largest waves expected around 5 PM EST Friday. Refer to the latest marine forecasts for greater detail. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AA
005 WHUS73 KDTX 160309 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1009 PM EST Fri Feb 15 2019 LHZ361-362-160415- /O.EXP.KDTX.GL.W.0013.000000T0000Z-190216T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 1009 PM EST Fri Feb 15 2019 ...GALE WARNING HAS EXPIRED... The Gale Warning is no longer in effect. $$ SC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 14, 11:57 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 14, 11:57 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1157 AM EST Thu Feb 14 2019
.AVIATION...
Expect VFR conditions into early evening as a ridge of high pressure
maintain dry low levels. Cigs will range from 8-12kft within lift in
advance of approaching low pressure. Modest south to southeast winds
will occur as the pressure gradient strengthens upstream of this low
pressure. As this low pressure lifts into the northern Great Lakes,
an increase in moisture associated with the attendant cold frontal
passage will bring lowering cigs and window for light rain tonight.
A few wet snowflakes may even mix in at MBS. Strong post-frontal
westerly winds will emerge early Friday morning with gusts to 25
knots expected into the afternoon hours.
For DTW...Light rain showers/sprinkles will be possible by mid
evening (~02z). Any activity that does develop will be swept east by
06z-07z with fast moving cold front. MVFR cigs can be expected in
the wake of the front. These will gradually lift back to lower VFR
on Friday morning. Gusty WSW flow will also ensue with gusts to 25
knots on Friday.
.DTW THRESHOLD PROBABILITIES...
* High for precip type to remain all rain showers tonight.
* High for cigs below 5000 ft tonight...medium on Friday.
&&
.PREV DISCUSSION...
Issued at 1118 AM EST Thu Feb 14 2019
UPDATE...
Minor updates to the forecast this morning to add flurries along and
north of existing pattern of radar echoes lifting toward the I-94
corridor. These higher based flurries are associated with a
transient corridor of isentropic ascent that will lift through
Southeast Michigan through mid-afternoon. Also increased
temperatures by a substantial margin in the far south where readings
are already in the mid 30s at 16Z. Were it not for the snowpack,
confidence in highs in the 40s areawide and approaching 50 in Detroit
would be considerably higher. As it is, will hold current temps
topping out at 40 along/north of the glacial ridge but increase highs
to the upper 40s south where snow depth is analyzed at 2 inches or
less. Remainder of forecast remains on track with all rain tonight
and isolated showers possible anytime after 21z as stronger warm
advection noses into the area. Warm temps will hold steady until the
cold front arrives after 08z.
PREV DISCUSSION...
Issued at 225 AM EST Thu Feb 14 2019
DISCUSSION...
NEAR TERM / TODAY THROUGH TONIGHT
As of 225 AM EST...A much quieter night compared to recent nights
continues across the region with surface ridging in place. A brief
period of clearing earlier this evening allowed temperatures to
quickly dip into the upper teens to lower 20s, but mid and high
clouds streaming in from the upper Midwest will allow temperatures to
hold steady and even rise a few degrees towards daybreak as low-
level warm air advection begins to ramp up ahead of the next system.
Northern stream energy diving southeast from Manitoba will spurn
cyclogenesis over the upper Midwest today, with the surface low
tracking northeast well north of the region into the northern Great
Lakes by tonight. Strengthening low-level southwesterly flow will
help drive a warm front north across the region as the day
progresses, placing southeast Michigan well within the warm sector
as 850 hPa temps peak around 2 C this afternoon. High temperatures
will easily rise through the 30s, and likely peak around 40 for most
areas south of M-46.
The low pressure system will deepen rather quickly into tonight,
from around 1001 hPa over northeastern Iowa to around 990 hPa as it
tracks across the Straits. The bulk of the dynamics and deeper
column moisture associated with this system will be displaced to the
north, resulting in a forecast featuring a chance for showers late
this afternoon into this evening transitioning to a few wet
snowflakes early tonight across areas north of M-46. Precipitation
should largely end after midnight, with less than an inch of
potential snow accumulation where the boundary layer can cool enough
for wet snow to mix in with the rain showers. The systems cold front
will push through shortly after midnight as well, with ensuing cold
air advection in its wake allowing low temperatures to settle in the
20s.
As the low deepens, the pressure gradient will tighten across the
region resulting in gusty winds developing tonight, aided by
efficient mixing in cold advective flow. Gusts tonight of 25-35 mph
will be possible, with a few sporadic gusts to 40 mph north of the I-
69 corridor not out of the question.
SHORT TERM / FRIDAY THROUGH SATURDAY NIGHT
Developing split flow pattern aloft, with stable confluent flow over
the central Great Lakes, will result in a quiet short term period
featuring dry weather and high pressure. Cloud cover will likely
linger through Friday with the low-level thermal trough overhead
(850 hPa temps -9 to -12 C), but surface high pressure becoming more
established by Saturday should allow for clearing skies. Despite the
thermal trough overhead Friday, high temperatures will still rebound
to the upper 20s to lower 30s. Winds will continue to be gusty
throughout the day Friday with the lingering pressure gradient, with
gusts 20-30 mph common. Winds will slacken Saturday with the
building high, but with a light northerly flow developing, highs
will struggle to reach into the upper 20s. Lows Friday and Saturday
night in the teens.
LONG TERM / SUNDAY THROUGH WEDNESDAY
Shearing southern stream energy will move across the northern Ohio
Valley early Sunday, with the potential for light snow with minimal
accumulations at best. High pressure then looks to become
established over the region for early next week with dry weather,
before the next southern stream wave possibly clips portions of the
region midweek. Still a lot of uncertainty in this solution with
broad split flow from Hudson Bay to the Ohio Valley. Temperatures
will start out the long term period slightly below normal, but
moderate slightly to seasonal averages by midweek. Monday night
looks to be the coldest night of the upcoming week, with the
potential for northern areas to see lows dip into the single digits.
MARINE...
Modest wind speeds from a southerly direction today as a ridge of
high pressure exits to the east. A strengthening low pressure system
will then track into the region tonight. This system will bring a
period of strong westerly winds as it exits the region on Friday.
Increasing likelihood for gusts to reach gales over northern and
central sections of lake Huron, prompting the issuance of a gale
watch for this time. These conditions will gradually ease
Friday night as winds turn northwesterly. More favorable marine
conditions arrive this weekend as broad surface high pressure builds
into the region.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 5 AM to 4 PM EST Friday for LHZ363-421-422-
441>443-462>464.
Gale Warning from 5 AM to 10 PM EST Friday for LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....DG
UPDATE.......JVC
DISCUSSION...IRL
MARINE.......MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 14, 2:30 AM EST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 230 AM EST Thu Feb 14 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-151000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 230 AM EST Thu Feb 14 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 230 AM EST Thu Feb 14 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect for northern and central Lake Huron, including outer Saginaw Bay, Friday into Friday night. Please refer to the latest marine headlines and forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:24 AM EST | Gale Watch | DTX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.